I took Levaquin unfortunately last week to treat a bacterial infection. The infection is gone but now my legs are tingling all the time and are in pain as well. I am wondering how long these side effects last and if there is any way to make them go away sooner. I am also having trouble sleeping now. I wish I knew this before taking this!!!
Side effects should dissipate after discontinuing/finishing the medication. Did you finish all the tablets? It's very important to take all the pills that are prescribed to you because 1) it will fully get rid of the infection 2) If you dont finish the tablets, the next time you take this med, it will not be as effective .My guess would be that maybe something else is going on that is not in relation to Levaquin or maybe you were allergic to the med???
This is DEFINITELY an adverse side effect from the Levaquin. I believe this medication has a "black box" warning in the USA.
As soon as you NOTICED the problems, you should have NOTIFIED your physician ASAP!!! In the future, if you notice problems WHILE taking a medication you should NOTIFY your physician to get recommendations and not just finish a medication.
Welcome to the MedHelp forum!
At times Levaquin results in a restless leg syndrome kind of thing, which is probably what you are suffering from. Other than that it can be due to peripheral neuropathy of diabetes, hypothyroidism or due to kidney disorders.
Please consult your PCP for primary examination followed by proper referral. Take care!
Unfortunately, the side-effects of Levaquin and other quinolones such as Cipro can last for months or longer. I took Cipro 6 months ago and I'm still experiencing full body tendonitis, joint pain, muscle pain and weakness, tingling and burning sensations, stabbing pains, and more. The insomnia went away after about 6 weeks for me. I am a 36 year old female, and was very active and physically fit.
There are some great forums you can check out on Yahoo that will be helpful to you. All I can tell you is do not take any steroid that is prescribed to you, or it will make it worse. Eat right, take chelated magnesium every day, and watch out for soy.
Don't get freaked out by some the horror stories you see online. Those cases are rare. I am much better than I was initially. You will recover in time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.